Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



A note on an algorithm for interpolating rationals

Authors: You Gun Huang and Jack Williams
Journal: Math. Comp. 42 (1984), 111-113
MSC: Primary 65D05; Secondary 41A20
MathSciNet review: 725987
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This note considers an aspect of the simultaneous exchange algorithm for Chebyshev approximation by interpolating rationals. An example has been given by Dunham claiming to show that this algorithm may fail to produce an interpolating rational approximant. In this note we show that his example cannot occur as a step of the exchange algorithm. A second example is given where Dunham's objection to the algorithm is valid.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D05, 41A20

Retrieve articles in all journals with MSC: 65D05, 41A20

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society